Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 8, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 21, 2014, 1:15 AM CST for 4 parishes in Louisiana. It was in force for 15 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2014, 1:15 AM CST (07:15 UTC)
- Expired
- Feb 21, 2014, 1:30 AM CST
- In force
- 15 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 1:22 AM CST | TSTM WND GST 65 | Chalmette, LA | BROADCAST MEDIA RELAYED A REPORT OF A 65 MPH WIND GUST AT THE ST. BERNARD GOVERNMENT CENTER IN CHALMETTE. EVENT TIME BASED ON RADAR. |
| Feb 21, 1:24 AM CST | MARINE TSTM WIND 55 | Lakefront Airport, LA | THUNDERSTORM WIND GUST OF 48 KNOTS...55 MPH REPORTED AT 0124 CST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 7:22 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1934 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
718
WUUS54 KLIX 210715
SVRLIX
LAC051-071-075-087-210730-
/O.NEW.KLIX.SV.W.0008.140221T0715Z-140221T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
115 AM CST FRI FEB 21 2014
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...TIMBERLANE...MARRERO...HARVEY...
AVONDALE...
ORLEANS PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS...
NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BELLE CHASSE...
WEST CENTRAL ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF CHALMETTE...
* UNTIL 130 AM CST
* AT 112 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF EAST NEW ORLEANS TO EAST NEW
ORLEANS TO NEW ORLEANS TO GRETNA TO AVONDALE...OR ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF EDEN ISLE TO EAST NEW ORLEANS
TO AVONDALE...AND MOVING EAST AT 35 MPH. A WIND GUST OF 59 MPH WAS
MEASURED NEAR THE SUPERDOME.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TERRYTOWN...MARRERO...HARVEY AND CHALMETTE BY 120 AM CST...
TIMBERLANE AND CHALMETTE BY 125 AM CST...
BELLE CHASSE...VIOLET AND LAKE CATHERINE BY 130 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FRIDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 2979 9018 2982 9017 2986 9024 2990 9026
2994 9017 3003 9013 3005 8999 3016 8987
3011 8982 3018 8975 3015 8962 3006 8972
3002 8971 3004 8981 3000 8984 2994 8982
2997 8973 2995 8971 2986 8976 2975 8996
TIME...MOT...LOC 0714Z 283DEG 32KT 3016 8985 3004 8993
3001 9002 2992 9007 2987 9020
$$
24/RR1 follow-up statement
025
WWUS54 KLIX 210731
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
131 AM CST FRI FEB 21 2014
LAC051-071-075-087-210741-
/O.EXP.KLIX.SV.W.0008.000000T0000Z-140221T0730Z/
ORLEANS LA-JEFFERSON LA-PLAQUEMINES LA-ST. BERNARD LA-
131 AM CST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR ST. BERNARD...PLAQUEMINES...
JEFFERSON AND ORLEANS PARISHES HAS EXPIRED...
THIS WARNING HAS BEEN REISSUED FOR LOCATIONS SOUTHEAST OF THIS
EXPIRED WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FRIDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
LAT...LON 2979 9018 2982 9017 2986 9024 2990 9026
2994 9017 3003 9013 3005 8999 3016 8987
3011 8982 3018 8975 3015 8962 3006 8972
3002 8971 3004 8981 3000 8984 2994 8982
2997 8973 2995 8971 2986 8976 2975 8996
TIME...MOT...LOC 0715Z 283DEG 32KT 3016 8984 3004 8992
3001 9001 2992 9006 2987 9019
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 7:29 PM CST, 5 hours 46 minutes earlier.
Area forecast discussion, Feb 20, 7:29 PM CST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
729 PM CST THU FEB 20 2014
.UPDATE...
UPDATED FORECAST PACKAGE TO REFLECT TORNADO WATCH FOR THE ENTIRE
CWA UNTIL 09Z FRIDAY. 14/MM
&&
.PREV DISCUSSION... /ISSUED 344 PM CST THU FEB 20 2014/
SHORT TERM...
BIGGEST IMPACT OVER THE FORECAST PERIOD WILL BE OVER THE NEXT 12 TO
15 HOURS. AN UPPER LEVEL TROUGH IS CURRENTLY MOVING ACROSS THE
NORTHERN AND CENTRAL PLAINS OF THE UNITED STATES. THE TIGHTEST CURL
AT THE BASE OF THE LOW IS NOW STARTING TO CURL NORTHEAST TOWARDS THE
UPPER MISSISSIPPI VALLEY. THE ASSOCIATED COLD FRONT IS NOW MOVING
SOUTHEAST OVER EASTERN TEXAS AND JUST ENTERING THE EXTREME
NORTHWESTERN LOUISIANA PARISHES. LATEST RADAR IMAGERY SHOWS A LINE
OF THUNDERSTORMS HAS DEVELOPED ALONG AND AHEAD OF THE LEADING EDGE OF
THE COLD FRONT. MORE LOCALLY...SHOWERS ARE BEGINNING TO INCREASE IN
COVERAGE OVER MOST OF THE CWA. MODELS SHOW THIS TREND CONTINUING
THROUGH THE REST OF THE AFTERNOON. MODEL SOUNDINGS INDICATE THAT
ELEVATED INSTABILITY DOES EXIST OVER THE AREA RIGHT NOW WITH A
SLIGHTLY WARM NOSE JUST ABOVE 700MB. THIS WILL ERODE OVER THE NEXT
FEW HOURS WHICH COULD ALLOW FOR A A FEW STORMS TO INTENSIFY AND
LIKELY START PRODUCING THUNDER. THE NCEP WRF WAS THE MOST AGGRESSIVE
WITH MORE DISCRETE CELLS BEING DEPICTED ON IT. LOOKS TO BE THE
OUTLIAR OF MESO AND MEDIUM RANGE MODELS. THE MAIN PLAYER THIS
EVENING SHOULD BE STORMS ALONG AND JUST AHEAD OF THE COLD FRONT AS
IT MARCHES THROUGH THE FORECAST AREA WHERE DYNAMICAL LIFT WILL BE
THE GREATEST. IT WILL HAVE TO OVERCOME PRETTY SIGNIFICANTLY
DEVELOPING INVERSION WHILE COMING THROUGH. WITH THAT TYPE OF LIFT
AND FAIRLY STRONG WINDS THROUGH THE COLUMN...40 TO 50 KNOTS...THERE
WILL BE A THREAT FOR STRONG TO SEVERE WINDS ALONG THE FRONT. A
TORNADO IS NOT OUT OF THE QUESTION EITHER. THE RISK WILL BE GREATEST
IN SOUTHWEST MISSISSIPPI AND ADJACENT LOUISIANA PARISHES WITH
DECREASING THREAT TO THE SOUTH TOWARDS THE COAST. HRRR LOOKS TO
PRETTY SPOT ON IN TERMS OF INITIALIZATION OF THE CURRENT SQUALL
LINE POSITION AND MOVEMENT. CARRYING THAT OUT IN TIME BRINGS THE
LINE TO NWRN ZONES BY 02Z AND NEW ORLEANS METRO BY 06Z. SHOULD BE
FINISHING UP OVER LAND AREAS WITH STRONGER ACTIVITY BY AROUND 09Z
WITH LINGERING SHOWERS TRAILING BY A FEW HOURS. WOULD NOT BE
SURPRISED TO SEE A SEVERE WATCH PUT OUT FOR MUCH IF NOT ALL OF THE
AREA DURING THE EVENING AND EARLY MORNING HOURS. FOR THE POPS...KEPT
IT SIMPLE AND HAVE A PEAK OF 100 PCT ACROSS THE ENTIRE CWA. THE RAIN
SHOULD THEN TAPER OFF VERY QUICKLY CLOSING IN ON 12Z FRIDAY. BY THIS
POINT...ONLY EXTREME COASTAL LOCATIONS OF MS/LA AND SOUTHWARD SHOULD
HAVE ANY SHOWERS LEFT. THE COLD FRONT WILL CONTINUE SOUTH AND STALL
IN THE CENTRAL GULF OF MEXICO.
LONG TERM...
ZONAL FLOW WILL RETURN ON SATURDAY AND REMAIN IN PLACE FOR A FEW
DAYS. BUILDING UPPER LEVEL RIDGE WELL TO THE SOUTH OF THE FORECAST
AREA WHICH WILL BRING THE PREVIOUS BOUNDARY BACK NORTH TO THE GULF
COAST. THIS WILL LIKELY BE THE FOCUS FOR SCATTERED SHOWERS AND
POSSIBLY A FEW THUNDERSTORMS BEGINNING ON SUNDAY. HAVE INCREASED
POPS QUITE A BIT ON SUNDAY TO BE MORE IN LINE WITH BOTH GFS AND
ECMWF QPF OUTPUTS. SLIGHTLY BELOW MEX BUT NOT BY MUCH. TEMPERATURES
WILL BE AT OR ABOVE NORMAL THROUGH THE ENTIRE FORECAST PERIOD.
MEFFER
MARINE...
STILL SEEING SOME LINGERING FOG OVER THE NEARSHORE WATERS NEAR AND
WEST OF THE MISSISSIPPI RIVER. WILL CONTINUE ADVISORY IN THOSE
COASTAL ZONES UNTIL MIDNIGHT. AFTER MIDNIGHT...WIND INCREASE SHOULD
MIX OUT FOG. WILL DROP ADVISORY OVER THE SOUNDS WITH FORECAST
ISSUANCE.
WILL HAVE A PERIOD OF EXERCISE CAUTION WINDS OVER PORTIONS OF THE
EASTERN OPEN WATERS OVERNIGHT...BUT WINDS ARE EXPECTED TO RELAX
SLIGHTLY DURING THE DAY ON THURSDAY. EXPECT SMALL CRAFT ADVISORY TO
BE NECESSARY ON FRIDAY BEHIND THE COLD FRONT...WITH WINDS EASING BY
EVENING. QUIET CONDITIONS EXPECTED BEYOND FRIDAY FOR THE WEEKEND. 35
AVIATION...
ONSHORE FLOW WELL ESTABLISHED TODAY WITH MVFR TO VFR CEILINGS
COMMON. GENERALLY SEEING LOWER DECK IN FL015-025 RANGE AND SECOND
DECK IN FL035-050 LAYER. THESE WILL OCCASIONALLY SCATTER OUT AND
THEN FILL BACK IN. HAVE MADE LITTLE CHANGE IN TIMING OF LINE OF
CONVECTION THAT IS JUST NOW BEGINNING TO DEVELOP NORTHWEST OF
SHREVEPORT...18Z TAF PACKAGE TIMING STILL REASONABLE. STILL
POTENTIAL FOR SEVERE WIND GUSTS WITH THIS LINE AS WELL AS TEMPORARY
IFR CEILINGS/VISIBILITIES. THE THUNDERSTORMS WILL BE NEAR OR JUST
AHEAD OF COLD FRONT WITH A QUICK SHIFT TO NORTHWEST WINDS BEHIND
FRONT. ANTICIPATE SEVERAL HOURS OF GUSTY WINDS BEHIND THE
FRONT...POSSIBLY GUSTING ABOVE 30 KNOTS DOWNWIND OF LAKE
PONTCHARTRAIN AT KMSY AND KNEW. CLOUDS EXPECTED TO CLEAR OUT RAPIDLY
BEHIND THE FRONT FRIDAY MORNING. 35
DECISION SUPPORT...
DSS CODE...BLUE WITH POSSIBLE UPGRADE THIS EVENING
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
MONITORING TSTM THREAT FOR THIS EVE/TONIGHT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 45 66 37 70 / 100 10 0 0
BTR 47 67 42 73 / 100 10 0 0
ASD 51 67 38 69 / 100 10 0 0
MSY 53 66 47 68 / 100 10 0 0
GPT 51 66 40 66 / 100 10 0 0
PQL 50 68 37 69 / 100 20 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT FRIDAY TO NOON FRIDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT FRIDAY TO NOON FRIDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Feb 20, 9:29 PM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 929 PM CST THU FEB 20 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-211530- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 929 PM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR SOUTHERN MISSISSIPPI...SOUTHEAST LOUISIANA AND ADJACENT COASTAL WATERS UNTIL 3 AM CST. THE PRIMARY THREAT IS EXPECTED TO BE A SQUALL LINE OF THUNDERSTORMS AHEAD OF THE FRONT WITH WIND GUSTS 40 TO 50 MPH POSSIBLE...A FEW GUSTS TO 60 MPH ARE POSSIBLE FROM MORE ORGANIZED PORTIONS OF ANY SQUALL LINE. OTHER THREATS WILL BE OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. AN ISOLATED SHORT-LIVED TORNADO OR TWO CAN NOT BE RULED OUT ALONG THE SQUALL LINE. SMALL CRAFT SHOULD EXERCISE CAUTION FOR MODERATE ONSHORE WINDS AND BUILDING SEAS THROUGH LATE THIS EVENING. A SMALL CRAFT ADVISORY WILL BE IN EFFECT AFTER MIDNIGHT FOR ALL COASTAL WATERS INCLUDING THE SOUNDS AND TIDAL LAKES...FOR STRONG NORTHWEST WINDS AND ROUGH SEAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR ALL COASTAL WATERS UNTIL NOON ON FRIDAY. OTHERWISE...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED FOR THE PERIOD SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED UNTIL 3 AM IN SUPPORT OF SEVERE WEATHER OPERATIONS.
In the hours before
Special weather statement, Feb 20, 9:13 PM CST, 4 hours 2 minutes before
LAZ034-035-MSZ068-210415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 913 PM CST THU FEB 20 2014 ...STRONG THUNDERSTORM MOVING EAST AFFECTING WILKINSON COUNTY... POINTE COUPEE PARISH...WEST FELICIANA PARISH... AT 910 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF PALMETTO...OR ABOUT 12 MILES WEST OF BATCHELOR...MOVING EAST AT 55 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LETTSWORTH...BATCHELOR...FORT ADAMS...DOLOROSA AND WOODVILLE THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Feb 20, 10:02 PM CST, 3 hours 13 minutes before
LAZ036-037-MSZ069-070-210430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1002 PM CST THU FEB 20 2014 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE COUNTY... ST. HELENA PARISH...EAST FELICIANA PARISH...PIKE COUNTY... AT 1001 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LIBERTY TO 10 MILES SOUTH OF LIBERTY TO 7 MILES NORTH OF CLINTON...MOVING EAST AT 40 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... GILLSBERG BY 1015 PM... OSYKA...MAGNOLIA AND MCCOMB AIRPORT BY 1030 PM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Special weather statement, Feb 20, 10:18 PM CST, 2 hours 57 minutes before
LAZ034-036-037-039-040-046>050-071-072-MSZ069>071-077-210515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1018 PM CST THU FEB 20 2014 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE COUNTY... WALTHALL COUNTY...PEARL RIVER COUNTY...ASCENSION PARISH...WEST BATON ROUGE PARISH...ST. HELENA PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH... IBERVILLE PARISH...ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH... NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...WASHINGTON PARISH... AT 1015 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 39 MILES NORTH OF FRANKLINTON TO 44 MILES WEST OF PLAQUEMINE...MOVING EAST AT 35 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... ZACHARY BY 1025 PM... RAMAH...PRIDE...BAKER AND SALEM BY 1030 PM... KENTWOOD...GROSSE TETE AND GREENSBURG BY 1035 PM... BATON ROUGE AIRPORT AND TANGIPAHOA BY 1040 PM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
Special weather statement, Feb 20, 11:49 PM CST, 1 hour 26 minutes before
LAZ039-040-046-049-050-056>064-070-072-MSZ077-080>082-210745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1149 PM CST THU FEB 20 2014 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER COUNTY...ST. JAMES PARISH...ASCENSION PARISH...ST. JOHN THE BAPTIST PARISH...ASSUMPTION PARISH...LIVINGSTON PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH... IBERVILLE PARISH...HANCOCK COUNTY...ST. TAMMANY PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH...SOUTHERN TANGIPAHOA PARISH... JACKSON COUNTY...WASHINGTON PARISH...ST. CHARLES PARISH...LOWER ST. BERNARD PARISH...HARRISON COUNTY... AT 1144 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM POPLARVILLE TO BATON ROUGE TO 25 MILES WEST OF NAPOLEONVILLE...MOVING EAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... ROBERT...GONZALES AND CROSSROADS BY 1155 PM... WHITEHALL...PONCHATOULA AND KILLIAN BY MIDNIGHT... SUN...SORRENTO AND POPLARVILLE BY 1205 AM... DONALDSONVILLE BY 1210 AM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
Local storm report, Feb 20, 11:57 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1157 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD SUMMIT 31.28N 90.47W
02/20/2014 PIKE MS EMERGENCY MNGR
FLOODING WAS REPORTED AT TWO BUSINESSES AT BALWIN STREET
AND SOUTH LAMAR STREET.
1100 PM FLASH FLOOD MCCOMB 31.25N 90.47W
02/20/2014 PIKE MS EMERGENCY MNGR
AN ELDERLY COUPLE WAS RESCUED FROM FLOOD WATERS IN THE
FERNWOOD FLATS AREA.
&&Special weather statement, Feb 21, 1:06 AM CST, 9 minutes before
LAZ040-056-059>070-MSZ077-080>082-210800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 106 AM CST FRI FEB 21 2014 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING PEARL RIVER COUNTY...UPPER TERREBONNE PARISH...ASSUMPTION PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...HANCOCK COUNTY...LOWER LAFOURCHE PARISH...ST. TAMMANY PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH...JACKSON COUNTY...LOWER PLAQUEMINES PARISH...ST. CHARLES PARISH...LOWER ST. BERNARD PARISH...LOWER TERREBONNE PARISH...LOWER JEFFERSON PARISH... HARRISON COUNTY... AT 103 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 23 MILES NORTH OF DIAMONDHEAD TO 21 MILES SOUTHWEST OF THIBODAUX...MOVING SOUTHEAST AT 35 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... LAKEFRONT AIRPORT...STENNIS SPACE CENTER...NEW ORLEANS AND EDEN ISLE BY 110 AM... WESTWEGO...RACELAND...GRETNA AND GRAY BY 115 AM... TIMBERLANE AND TERRYTOWN BY 120 AM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. RADAR WAS INDICATING WIND GUSTS NEAR 50 MPH OVER MIDDLE OF LAKE PONTCHARTRAIN. LOCATIONS ALONG THE IMMEDIATE SHORE LINES IN ORLEANS PARISH CAN EXPECT THESE HIGHER GUSTS SHORTLY. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:38 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana | 67 min |
| Feb 20, 6:42 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana | 33 min |
| Feb 20, 6:44 PM CST | Severe Thunderstorm Warning | LIX | Washington | 31 min |
| Feb 20, 6:48 PM CST | Tornado Warning | LIX | Washington | 27 min |
| Feb 20, 6:57 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, Tangipahoa | 63 min |
| Feb 20, 7:41 PM CST | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 64 min |
| Feb 20, 8:43 PM CST | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Plaquemines and 7 more | 67 days |
| Feb 20, 9:18 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 27 min |
| Feb 20, 11:28 PM CST | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint Helena, Tangipahoa and 1 more | 2 hr |
| Feb 21, 12:25 AM CST | Special Marine Warning | LIX | 50 min | |
| Feb 21, 1:13 AM CST | River Flood Warning | LIX | Saint Helena | 41 hr |
| Feb 21, 1:30 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 30 min |
| Feb 21, 1:59 AM CST | Special Marine Warning | LIX | 61 min | |
| Feb 21, 2:02 AM CST | Special Marine Warning | LIX | 28 min | |
| Feb 21, 2:56 AM CST | Special Marine Warning | LIX | 64 min | |
| Feb 21, 7:15 AM CST | River Flood Warning | LIX | East Baton Rouge, Livingston | 3 days |
| Feb 21, 10:33 AM CST | River Flood Warning | LIX | Washington | 57 hr |
| Feb 21, 10:33 AM CST | River Flood Warning | LIX | Saint Tammany | 5 days |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.